Alert archive / Louisiana / Flash Flood Warnings in 2015
Flash Flood Warning 6, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Mar 12, 2015, 8:52 AM CDT for 5 parishes in Louisiana; 4 counties in Texas; 4 counties in Arkansas. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 12, 2015, 8:52 AM CDT (13:52 UTC)
- Expired
- Mar 12, 2015, 12:45 PM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Columbia County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Bossier Parish, LA, Caddo Parish, LA, De Soto Parish, LA, Red River Parish, LA, Webster Parish, LA, Cass County, TX, Harrison County, TX, Marion County, TX, Panola County, TX
The radar
The Shreveport radar (KSHV), 64 km from the middle of the area, began a volume at 13:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 12, 9:20 AM CDT | FLASH FLOOD | Shreveport, LA | BROADCAST MEDIA REPORTS 20 STALLED VEHICLES ON YOUREE DRIVE FROM THE INTERSECTIONS OF SOUTHFIELD ROAD TO STONER AVENUE. |
| Mar 12, 10:00 AM CDT | FLASH FLOOD | Magnolia, AR | SUE STREET WAS CLOSED DUE TO HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 1.9 hours before the alert went out and 310 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 417 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 383 m²/s²
- 0-3 km storm-relative helicity
- 426 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
050
WGUS54 KSHV 121352
FFWSHV
ARC027-073-081-091-LAC015-017-031-081-119-TXC067-203-315-365-121745-
/O.NEW.KSHV.FF.W.0006.150312T1352Z-150312T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
852 AM CDT THU MAR 12 2015
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
COLUMBIA COUNTY IN SOUTHWESTERN ARKANSAS...
MILLER COUNTY IN SOUTHWESTERN ARKANSAS...
SOUTHEASTERN LITTLE RIVER COUNTY IN SOUTHWESTERN ARKANSAS...
LAFAYETTE COUNTY IN SOUTHWESTERN ARKANSAS...
NORTHWESTERN RED RIVER PARISH IN NORTHWESTERN LOUISIANA...
BOSSIER PARISH IN NORTHWESTERN LOUISIANA...
CADDO PARISH IN NORTHWESTERN LOUISIANA...
WEBSTER PARISH IN NORTHWESTERN LOUISIANA...
NORTHWESTERN DE SOTO PARISH IN NORTHWESTERN LOUISIANA...
SOUTHEASTERN CASS COUNTY IN NORTHEASTERN TEXAS...
EAST CENTRAL HARRISON COUNTY IN NORTHEASTERN TEXAS...
EASTERN MARION COUNTY IN NORTHEASTERN TEXAS...
NORTHEASTERN PANOLA COUNTY IN NORTHEASTERN TEXAS...
* UNTIL 1245 PM CDT
* AT 847 AM CDT...THE PUBLIC REPORTED FLASH FLOODING ACROSS THE
SHREVEPORT AND PARTS OF BOSSIER CITY IN CADDO AND BOSSIER
PARISHES. FLASH FLOODING IS ALREADY OCCURRING. THE SHOWERS AND
THUNDERSTORMS PRODUCING THIS FLOODING WERE MOVING TO THE NORTHEAST
AT 35 MPH AND PRODUCING RAINFALL AMOUNTS OF ONE TO OVER TWO INCHES
IN A SHORT TIME. ADDITIONAL RAINFALL OF ONE TO TWO INCHES
WILL BE POSSIBLE.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SHREVEPORT...BOSSIER CITY...TEXARKANA...MINDEN...MAGNOLIA...
SPRINGHILL...STAMPS...WALDO...LEWISVILLE...MCNEIL...VIVIAN...
HAUGHTON...GREENWOOD...BLANCHARD...WASKOM...BENTON...STONEWALL...
SIBLEY...CULLEN AND PLAIN DEALING.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES WILL BE POSSIBLE
IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. DO NOT
DRIVE INTO HIGH WATER AND IF CAUGHT MOVE TO HIGHER GROUND AND
ABANDON YOUR VEHICLE.
&&
LAT...LON 3355 9378 3355 9381 3348 9372 3345 9326
3338 9311 3338 9298 3302 9300 3302 9324
3273 9324 3271 9319 3246 9315 3245 9323
3241 9324 3240 9342 3224 9342 3224 9334
3223 9335 3214 9407 3360 9403
$$
061 follow-up statement
331
WGUS74 KSHV 121714
FFSSHV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1214 PM CDT THU MAR 12 2015
ARC027-073-081-091-TXC067-203-315-365-121712-
/O.CAN.KSHV.FF.W.0006.000000T0000Z-150312T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MILLER AR-LITTLE RIVER AR-LAFAYETTE AR-COLUMBIA AR-HARRISON TX-
CASS TX-MARION TX-PANOLA TX-
1214 PM CDT THU MAR 12 2015
...THE FLASH FLOOD WARNING FOR MILLER...SOUTHEASTERN LITTLE RIVER...
LAFAYETTE...COLUMBIA...EAST CENTRAL HARRISON...SOUTHEASTERN CASS...
EASTERN MARION AND NORTHEASTERN PANOLA COUNTIES IS CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT. PLEASE CONTINUE TO HEED ALL ROAD CLOSURES.
LAT...LON 3220 9359 3217 9403 3276 9403 3275 9345
3225 9343 3225 9361
$$
LAC015-017-031-081-119-121745-
/O.CON.KSHV.FF.W.0006.000000T0000Z-150312T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOSSIER LA-CADDO LA-RED RIVER LA-WEBSTER LA-DE SOTO LA-
1214 PM CDT THU MAR 12 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT FOR
CENTRAL BOSSIER...CADDO...NORTHWESTERN RED RIVER...SOUTHWESTERN
WEBSTER AND NORTHWESTERN DE SOTO PARISHES...
AT 1202 PM CDT...THE PUBLIC REPORTED THAT THE FLASH FLOODING IS NEAR
AN END AS WATER CONTINUED TO DRAIN FROM STREETS AND FLOODED AREAS IN
SHREVEPORT AND BOSSIER CITY LOUISIANA. .
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SHREVEPORT...BOSSIER CITY...AND MAY AFFECT OTHER COMMUNITIES NEAR
HAUGHTON...GREENWOOD...BLANCHARD... BENTON...STONEWALL...OIL
CITY...MOORINGSPORT...BELCHER...FOSTERS... EASTWOOD...
KEACHI...DIXIE...MC DADE...ROBSON...FERGUSON...BELLEVUE...
TAYLORTOWN AND FILLMORE.
ADDITIONAL RAINFALL AMOUNTS OF LESS THAN ONE QUARTER OF AN INCH
WILL BE POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND IF FLOODING CONTINUES TO AFFECT YOUR LOCATION.
DO NOT DRIVE INTO HIGH WATER ON STREETS AND NEAR WATER CROSSINGS.
&&
LAT...LON 3220 9359 3217 9403 3276 9403 3275 9345
3225 9343 3225 9361
$$
06What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 12, 6:48 AM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Mar 12, 6:48 AM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 648 AM CDT THU MAR 12 2015 .AVIATION... EXPECT WIDESPREAD IFR WEATHER TODAY INTO TONIGHT...MAINLY FROM CIGS...RAIN AND FOG. SCATTERED EMBEDDED TSTMS ARE ALSO EXPECTED...SOME WHICH MAY BE STRONG...CAUSING MODERATE TO SEVERE TURBULENCE. NO IMPROVEMENT EXPECTED THROUGH 13/12Z. && .PREV DISCUSSION... /ISSUED 540 AM CDT THU MAR 12 2015/ DISCUSSION... WATER VAPOR LOOP REVEALS STRONG MOISTURE POOL OVER SE TX MOVING NORTH INTO OUR REGION WITH MORE INTENSE CONVECTION INDICATED FARTHER EAST OVER THE N CNTRL GULF TO ALONG THE SE LA/MS COAST. MEANWHILE AT A SFC...LOW REMAINS NEARLY STATIONARY OFF THE LA/TX COAST JUST SOUTH OF SABINE PASS WITH WIDESPREAD SHWRS NOW WELL INTO OUR REGION THIS MORNING IN ADDITION TO A FEW EMBEDDED TSTMS NEAR TOLEDO BEND COUNTRY. EXPECT THE EXPANSION OF SHWRS AND ISOLD TSTMS TO CONTINUE THROUGHOUT TODAY AS THE UPPER TROF LIFTS FARTHER NORTH FROM THE COAST...AND AS THE SFC LOW BEGINS TO MOVE INLAND WITH AN ADVANCING WARM FRONT. THE AXIS OF HEAVY RAINFALL STILL LOOKS TO BE SETTING UP FROM DEEP E TX INTO TO NW LA THIS MORNING AND GRADUALLY FILLING IN ACROSS THE REMAINDER OF N LA AND S AR LATER TODAY THROUGH TONIGHT...PRODUCING 1-3 INCHES OF RAINFALL ALONG AND EAST OF THIS HEAVIER AXIS WITH LESSER AMOUNTS BACK TO THE NORTHWEST FROM SE OK DOWN ACROSS THE UPPER PART OF NE TX. AS FOR THE AREAS WHERE HIGHER AMOUNTS ARE EXPECTED...DECIDED TO FOREGO A FLASH FLOOD WATCH AS 3/6 HOUR GUIDANCE SUGGESTS AMOUNTS LIKELY WILL NOT NECESSITATE A WATCH AT THIS TIME. HOWEVER...SOILS ARE STILL NEAR SATURATION IN SOME AREAS DESPITE THE LAST FEW DRY DAYS SO TYPICAL FLOOD PRONE AREAS WILL BE A CONCERN ONCE AGAIN. RAIN WILL CONTINUE THROUGH MUCH OF FRIDAY BUT WILL BEGIN TO LESSEN IN COVERAGE AND INTENSITY AS THE UPPER TROF AND SFC LOW SHIFT NE INTO THE MID MS VALLEY. IN THE MEANTIME...WE WILL SEE A WEAK COLD FRONT ON THE HEELS OF THE DEPARTING TROF ON SATURDAY WHICH MAY BE ENOUGH TO INITIATE ISOLD TO SCT SHWRS ACROSS THE NRN TWO THIRDS OF THE REGION BUT DO NOT ANTICIPATE MUCH QPF. CLOUDS WILL CONTINUE TO LINGER THROUGH THE REMAINDER OF THE WEEKEND ALTHOUGH A DRIER AND WARMER PATTERN WILL PREVAIL INTO EARLY NEXT WEEK AS UPPER RIDGING WILL TAKE HOLD ACROSS THE REGION. THE NEXT CHANCE FOR RAIN WILL COME LATE TUESDAY INTO WEDNESDAY WITH ANOTHER COLD FRONT ADVANCING SOUTH AND PUSHING OUR TEMPERATURES BACK NEAR OR JUST SLIGHTLY BELOW SEASONAL AVERAGES. /19/ && .PRELIMINARY POINT TEMPS/POPS... SHV 64 60 67 53 / 100 70 40 20 MLU 70 62 71 53 / 100 80 60 20 DEQ 60 55 66 53 / 90 70 40 30 TXK 60 56 66 53 / 90 70 60 20 ELD 63 60 69 54 / 100 80 60 30 TYR 60 54 66 51 / 90 40 30 10 GGG 62 57 67 51 / 90 50 30 10 LFK 65 56 68 52 / 90 50 30 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
Hazardous weather outlook, Mar 12, 6:25 AM CDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 625 AM CDT THU MAR 12 2015 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-TXZ097-112- 126-138-149>153-165>167-122330- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-BOWIE-CASS-MARION-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 625 AM CDT THU MAR 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL AMOUNTS OF ONE TO THREE INCHES THROUGH TONIGHT AS A SURFACE LOW AND WARM FRONT ADVANCE NORTH FROM THE GULF ACROSS OUR REGION IN CONCERT WITH AN UPPER LEVEL TROUGH SHIFTING NORTH AS WELL. RAINFALL MAY PRODUCE SOME MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS WHERE PREVIOUS RAINS HAVE ALREADY SATURATED SOILS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... RAIN WILL LINGER THROUGH FRIDAY BEFORE GRADUALLY TAPERING OFF ON SATURDAY IN THE WAKE OF A WEAK COLD FRONT PASSING THROUGH THE REGION. THE NEXT CHANCE FOR ANY SHOWERS AND THUNDERSTORMS WILL COME ON LATE TUESDAY INTO WEDNESDAY NEXT WEEK. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. OKZ077-TXZ096-108>111-124-125-136-137-122330- MCCURTAIN-RED RIVER-FRANKLIN-TITUS-CAMP-MORRIS-WOOD-UPSHUR-SMITH- GREGG- 625 AM CDT THU MAR 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... WIDESPREAD SHOWERS WILL PRODUCE RAINFALL AMOUNTS OF NEAR ONE INCH OR LESS THROUGH TONIGHT AS A SURFACE LOW AND WARM FRONT ADVANCE NORTH FROM THE GULF ACROSS OUR REGION IN CONCERT WITH AN UPPER LEVEL TROUGH SHIFTING NORTH AS WELL. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... RAIN WILL LINGER THROUGH FRIDAY BEFORE GRADUALLY TAPERING OFF ON SATURDAY IN THE WAKE OF A WEAK COLD FRONT PASSING THROUGH THE REGION. THE NEXT CHANCE FOR ANY SHOWERS AND THUNDERSTORMS WILL COME ON LATE TUESDAY INTO WEDNESDAY NEXT WEEK. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. 19
In the hours before
Local storm report, Mar 12, 7:06 AM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
706 AM CDT THU MAR 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM FLASH FLOOD 4 SE STONEWALL 32.23N 93.77W
03/12/2015 DE SOTO LA LAW ENFORCEMENT
DE SOTO PARISH SHERIFF OFFICE REPORTS FLASH FLOODING ON
RED BLUFF ROAD...JUST EAST OF JESSIE LATIN ROAD
INTERSECTION. ROAD IS IMPAASSABLE AND IS COVERED WITH
LOGS AND DEBRIS.
&&
EVENT NUMBER SHV1500249
20Local storm report, Mar 12, 7:54 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
754 AM CDT THU MAR 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM FLASH FLOOD 8 NNW CONVERSE 31.89N 93.73W
03/12/2015 DE SOTO LA LAW ENFORCEMENT
DE SOTO PARISH SHERIFF REPORTS THAT THE INTERSECTION OF
W.P.A ROAD AND WALKER ROAD WAS COMPLETELY UNDER WATER.
&&
EVENT NUMBER SHV1500250
20Local storm report, Mar 12, 8:52 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
852 AM CDT THU MAR 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 AM FLASH FLOOD SHREVEPORT 32.47N 93.80W
03/12/2015 CADDO LA BROADCAST MEDIA
WIDESPREAD REPORTS OF STREET FLOODING THROUGHOUT THE
CITY VIA SOCIAL MEDIA.
&&
EVENT NUMBER SHV1500252
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 5:57 AM CDT | Areal Flood Advisory | SHV | De Soto, Sabine | 63 min |
| Mar 12, 6:40 AM CDT | Flash Flood Warning | SHV | De Soto | 95 min |
| Mar 12, 7:12 AM CDT | Areal Flood Advisory | SHV | Bossier, Caddo, De Soto | 2 hr |
| Mar 12, 9:58 AM CDT | Flash Flood Watch | SHV | Bienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more | 31 hr |
| Mar 12, 1:52 PM CDT | River Flood Warning | SHV | Bossier | 7 days |
| Mar 12, 2:29 PM CDT | Flash Flood Warning | SHV | Bossier, Caddo, De Soto | 4 hr |
Nearby
Flash Flood Warnings in Louisiana, 2015Flash Flood Warnings in Texas, 2015Flash Flood Warnings in Arkansas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.